Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

$C^1$ smoothness of Liouville arcs in Arnol'd tongues


Author: Lionel Slammert
Journal: Proc. Amer. Math. Soc. 129 (2001), 1817-1823
MSC (2000): Primary 58F03, 58F13, 58F14, 58F11
DOI: https://doi.org/10.1090/S0002-9939-01-06043-9
Published electronically: January 23, 2001
MathSciNet review: 1814115
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For the generic two parameter family of $C^r$ circle diffeomorphisms of a general form we prove that the bifurcation arcs which correspond to Liouville irrational rotation numbers are $C^1$ smooth. As a consequence, we give an explicit formula for the derivative of all non-resonance arcs. Results of Arnol'd, Herman, and others give greater smoothness for a more restricted class of rotation numbers using KAM techniques.


References [Enhancements On Off] (What's this?)

  • 1. Arnold, V. I. Small denominators I: On mappings of the circle onto itself. Translations AMS(1965), 213-284.
  • 2. Boyland, P. Bifurcations of circle maps: Arnol'd Tongues, bistability, and rotation intervals. Comm. Math. Phys. 106(1986), 353-381. MR 88c:58045
  • 3. De Melo, W. and Pugh, C. The $C^1$ Bronovsky Hypothesis. J. Diff. Equations 113:4(1994), 300-337. MR 95i:58122
  • 4. Diestel, J. Sequences and series in Banach spaces. Springer-Verlag, New York, 1984. MR 85i:46020
  • 5. Hall, G. R. Resonance zones on two parameter families of circle diffeomorphisms. SIAM J. Math, 15:6(1984), 1075-1081. MR 86c:58086
  • 6. Herman, M. Sur la conjugaison différentiable des difféomorphismes du circle á des rotations. Publ. Math. IHES, 49(1979), 1-233. MR 81h:58039
  • 7. Herman, M. Majoration du nombre de cycles périodiques pour certaines familes de difféomorphismes du cercle. Ann. Acad. Brassleira de Ciências 57 (1985), pp. 261-263. MR 87i:58092
  • 8. Khanin, K.M. and Sinai, Ya. G. Smoothness of conjugacies of diffeomorphisms of the circle with rotations. Russian Math Surveys, 44:1(1989), 69-99. MR 90i:58183
  • 9. Khinchin, A. Continued Fractions. UMI, Michigan, 1991.
  • 10. Slammert, L. Limit differentiability properties of rational arcs in Arnol'd Tongues, 1998, Aalborg University, Institute of Mathematics, R-98-2019.
  • 11. Stark, J. Smooth conjugacy and renormalization for diffeomorphisms of the circle. Nonlinearity 1 (1988), 541-575. MR 90b:58246
  • 12. Yoccoz, J-C. Conjugaison différentiable des diffeomorphismes du cercle dont la nombre de rotation vérifie une condition diophantienne. Ann. Sci. Ecole Norm. Sup. 4:17(1984), 333-359. MR 86j:58086

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 58F03, 58F13, 58F14, 58F11

Retrieve articles in all journals with MSC (2000): 58F03, 58F13, 58F14, 58F11


Additional Information

Lionel Slammert
Affiliation: Department of Mathematics and Applied Mathematics, University of the Western Cape, Bellville, 7535, South Africa
Address at time of publication: Faculty of Applied Science, Cape Technikon, Cape Town 2000, South Africa
Email: lslammert@ctech.ac.za

DOI: https://doi.org/10.1090/S0002-9939-01-06043-9
Received by editor(s): August 31, 1999
Published electronically: January 23, 2001
Additional Notes: The author thanks the Department of Mathematics at Boston University for a research fellowship that enabled him to do this research.
Communicated by: Michael Handel
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society